Alert archive / Mississippi / Special Weather Statements in 2021
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Jul 18, 2021, 2:00 PM CDT for Sunflower County, Mississippi. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2021, 2:00 PM CDT (19:00 UTC)
- Expired
- Jul 18, 2021, 2:45 PM CDT
- In force
- 45 min
- Issued by
- NWS Jackson, MS
County Sunflower County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 151 km from the middle of the area, began a volume at 19:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 7.0 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 505 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 870 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
284
WWUS84 KJAN 181900
SPSJAN
Special Weather Statement
National Weather Service Jackson MS
200 PM CDT Sun Jul 18 2021
MSZ019-034-181945-
Washington MS-Sunflower MS-
200 PM CDT Sun Jul 18 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN SUNFLOWER AND
NORTHEASTERN WASHINGTON COUNTIES UNTIL 245 PM CDT...
At 200 PM CDT, Meteorologists were tracking a strong thunderstorm
over Holly Ridge, or near Indianola, moving southeast at 20 mph.
Wind gusts up to 50 mph will be possible with this storm.
This strong thunderstorm will be near...
Indianola around 215 PM CDT.
Inverness around 235 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3340 9045 3327 9066 3352 9089 3353 9087
3353 9076 3359 9076 3362 9070 3361 9069
TIME...MOT...LOC 1900Z 313DEG 19KT 3346 9075
$$
JCWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Jul 18, 12:52 PM CDT, 1 hour 8 minutes earlier.
Area forecast discussion, Jul 18, 12:52 PM CDT, 1 hour 8 minutes before
Area Forecast Discussion National Weather Service Jackson MS 1252 PM CDT Sun Jul 18 2021 .UPDATE... Updated for 18Z aviation discussion && .AVIATION... 18Z TAF discussion: VFR, MVFR, IFR, and LIFR conditions will prevail through the TAF period. Sites across the northwest will drop to IFR at some point during early tomorrow morning due to expected convective rainfall. Vis should start to improve through the morning. Same for MEI, HBG, and PIB. Only difference with HBG and PIB, patchy fog can be expected during the early morning and ceilings will drop to LIFR but as day break approaches vis should improve to MVFR. Heavy downpours and thunderstorms will be the case starting late tonight lasting through tomorrow evening so sites will bounce around between VFR and MVFR through out the day tomorrow. Winds will generally be light(unless a storm rolls though and gusts could be between 15-20kts) and out of the S/W/SW./JNE/ && .DISCUSSION... Rain, rain, and more rain will be in play today. A deep moisture air mass continues to reign across the ArkLAMiss region, increasing potential for heavy rainfall. Though this mornings sounding gave us around 2 inches for PWs, our flow aloft this morning has decreased vs yesterday morning so this lone line of showers currently tracking across our NW has been progressive and not producing rapid rainfall amounts. We still kept the HWO graphic for flash flooding, just moved the time frame to later this morning(11AM) and lasting through the early parts of this evening(7PM). Model guidance hint at a potential wave of ascent pushing across the NW parts of the region this afternoon creating opportunity for any convective rain fall to possibly accumulate quickly within a short time frame. Especially with the amount of moisture thats already out there, the possibility of flash flooding across these areas with any cells that form this afternoon will remain possible. With the amount of moisture and highs not really climbing into the 90s(due to amount of rain), microburst potential is low but diurnal showers and storms(a few could become briefly strong) will be possible today. Expect highs to range from the low to upper 80s./JNE/ Prior discussion below: Today and Tonight...West to southwest flow at the surface and lower levels of the atmosphere, will continue to provide the region with ample deep moisture today and tonight. Meanwhile aloft, northwest flow has set up across the region, with high pressure at the surface wedged into the CWA from the east, and a diffuse frontal boundary stalled north of the CWA. As another wave of ascent, embedded in this northwest flow aloft, begins pushing into the region late this morning and through the afternoon, it'll combine with the warm and unstable airmass over the forecast area, sparking numerous to widespread showers and storms. Due to the deep moisture content over the region, resulting in high rainfall rates and the potential for convection training over the same locations, localized flash flooding will be a concern across mainly northwest portions of the CWA through this evening. Here, localized rainfall amounts of the order of 2-4 inches, with locally higher amounts, will be possible. This coming on the heels of heavy rain saturating soils across the same area on Saturday. This "Limited Threat" will thus remain highlighted in this morning's HWO. Inspite of the flash flooding potential, the overall threat for at least isolated severe storms remains far too low to introduce the mention of them into the HWO. A few storms could become intense enough to produce wind gusts around 40 mph. Frequent lightning strikes, and again torrential downpours, can both be expected with today's convection. Convection will gradually dissipate during the evening. While there will be a bit of a lull in activity overnight, another disturbance is advertised to shift east southeast across the region by day break Monday. This is again expected to cause convection to begin firing across mainly northern portions of the CWA by sunrise Monday morning. /19/ Monday through Thursday: A rather wet pattern will continue into the work week. A mid/upper trough axis will shift into the region on Monday, promoting low level troughiness with a weak surface low across our area and resulting in continued periods of convection within the moist airmass that exists across the region. Even as the longwave upper trough shifts slightly eastward through the middle of the week, a narrow trough axis will continue to extend through the Deep South and over our area. At the surface, a high will build over the Midwest, but it will do so as we remain on the more active and moist southern periphery of this ridge. There are indications the upper trough will shift far enough south and the surface ridge will build enough to begin curtailing rain chances somewhat from the north as we head into the middle portion of the week, Even then, rain chances will still be elevated for most of the area, especially in south MS/south LA. Friday and Saturday: By the end of the week, mid/upper ridging shows signs of building toward our area. This may result in an upward trend in temps and heat indices, still highly dependent upon rain development/timing each day. Nevertheless, available guidance maintains a rather moist airmass in place across the region with PWs around 2". This will keep rain chances above normal through the end of the week, but with a more diurnal flair with precip peaking afternoon/early evening and decreasing considerably at night. Looking farther ahead, there are signs that next week, ridging will become dominant enough to finally trend back toward more typical, drier July weather. Any threat for stronger storms each day will be driven by mesoscale influences difficult to anticipate very far ahead of time, given the lack of more coherent deep shear anticipated. Still, they will be possible given the potential for moderate/strong instability and the moist airmass. Speaking of moist airmass and weak flow, localized flash flooding will also remain a concern on most days during the upcoming week. /DL/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 87 72 84 71 / 65 64 95 64 Meridian 84 71 83 69 / 76 55 95 65 Vicksburg 89 73 85 72 / 59 71 93 65 Hattiesburg 83 73 86 72 / 75 59 93 71 Natchez 88 73 85 70 / 53 43 93 76 Greenville 86 71 85 70 / 91 85 75 39 Greenwood 86 71 85 69 / 90 83 84 41 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && JNE
Hazardous weather outlook, Jul 18, 3:20 AM CDT, 10 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 320 AM CDT Sun Jul 18 2021 ARZ074-075-LAZ007>009-015-MSZ018-019-025>028-034>037-040>042- 182000- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Bolivar-Sunflower-Leflore-Grenada-Carroll-Montgomery-Washington- Humphreys-Holmes-Attala-Issaquena-Sharkey-Yazoo- 320 AM CDT Sun Jul 18 2021 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, northwest Mississippi, and west central Mississippi. .DAY ONE...Today and Tonight... FLOODING THREAT...Limited TIMING...Today Additional showers and storms will affect the outlook area from late this morning through early this evening. Localized flash flooding will be possible during this time, as heavy rain falls across the same locations where soils are saturated from heavy rainfall in recent days. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Monday through Saturday... The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Saturday. LAZ016-023>026-MSZ029>033-038-039-043>066-072>074-182000- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Webster-Clay- Lowndes-Choctaw-Oktibbeha-Winston-Noxubee-Madison MS-Leake- Neshoba-Kemper-Warren-Hinds-Rankin-Scott-Newton-Lauderdale- Claiborne-Copiah-Simpson-Smith-Jasper-Clarke-Jefferson-Adams- Franklin MS-Lincoln-Lawrence-Jefferson Davis-Covington-Jones- Marion-Lamar-Forrest- 320 AM CDT Sun Jul 18 2021 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, north central Mississippi, northeast Mississippi, and south central Mississippi. .DAY ONE...Today and Tonight... The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday... The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Saturday. 19 && ...HAZARD LEGEND... *FLOODING* Extreme...Widespread and significant flooding is likely. Significant...Widespread flash flooding is likely and significant flooding is possible. Elevated...Areas of flash flooding likely. Limited...Localized flash flooding is possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR FLOODING ISSUES... Current Watches and Warnings... https://www.weather.gov/jan/safe_HeavyRain Observed Precipitation Images... https://www.weather.gov/jan/precipmaps River Forecast Center... https://www.weather.gov/lmrfc/ Significant River Flood Outlook... https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html Day 1 through 3 Excessive Rainfall... https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml Excessive Rainfall Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpferd.html Day 1 through 7 QPF... https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml QPF Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
In the hours before
Special weather statement, Jul 18, 11:50 AM CDT, 2 hours 10 minutes before
Special Weather Statement
National Weather Service Jackson MS
1150 AM CDT Sun Jul 18 2021
MSZ038-044>046-050>052-181730-
Kemper MS-Scott MS-Lauderdale MS-Newton MS-Neshoba MS-Leake MS-
Winston MS-
1150 AM CDT Sun Jul 18 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN LEAKE...NORTHERN
NEWTON...SOUTHWESTERN KEMPER...SOUTH CENTRAL WINSTON...EAST CENTRAL
SCOTT...NESHOBA AND NORTHWESTERN LAUDERDALE COUNTIES UNTIL 1230 PM
CDT...
At 1150 AM CDT, Meteorologists were tracking a strong thunderstorm
over Dixon, or near Prospect, moving east at 15 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Neshoba around 1210 PM CDT.
Philadelphia around 1215 PM CDT.
Bethsaida and House around 1230 PM CDT.
Other locations impacted by this storm include Tucker, Lake and
Sebastopol.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3233 8933 3278 8941 3299 8891 3266 8884
3246 8887
TIME...MOT...LOC 1650Z 251DEG 11KT 3265 8923
JNESpecial weather statement, Jul 18, 1:04 PM CDT, 56 minutes before
Special Weather Statement
National Weather Service Jackson MS
104 PM CDT Sun Jul 18 2021
ARZ075-MSZ018-034-181900-
Chicot AR-Washington MS-Bolivar MS-
104 PM CDT Sun Jul 18 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN CHICOT...NORTHWESTERN
WASHINGTON AND SOUTHERN BOLIVAR COUNTIES UNTIL 200 PM CDT...
At 103 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from near Kelso to 9 miles north of Snyder.
Movement was east at 25 mph. Another strong thunderstorm was located
near Benoit.
Winds in excess of 40 mph will be possible with these storms.
Strong thunderstorms will be near...
Rosedale around 130 PM CDT.
Mcmillan Corner around 140 PM CDT.
Lake Village around 145 PM CDT.
Other locations impacted by these storms include Beulah and Pace.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is possible with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3388 9075 3356 9086 3328 9122 3333 9146
3356 9145 3356 9135 3352 9135 3352 9125
3356 9124 3360 9113 3366 9122 3370 9122
3371 9116 3366 9109 3368 9103 3372 9106
3373 9115 3378 9113 3378 9099 3387 9107
TIME...MOT...LOC 1803Z 275DEG 20KT 3380 9123 3343 9157
JCSpecial weather statement, Jul 18, 1:57 PM CDT, 3 minutes before
Special Weather Statement National Weather Service Jackson MS 157 PM CDT Sun Jul 18 2021 MSZ025-035-036-181945- Humphreys MS-Leflore MS-Holmes MS- 157 PM CDT Sun Jul 18 2021 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN HOLMES... SOUTHWESTERN LEFLORE AND NORTHEASTERN HUMPHREYS COUNTIES UNTIL 245 PM CDT... At 157 PM CDT, Meteorologists were tracking a strong thunderstorm over Belzoni, moving east at 15 mph. Winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Swiftown around 205 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3335 9025 3307 9035 3311 9056 3327 9057 TIME...MOT...LOC 1857Z 273DEG 15KT 3322 9047 JC
Special weather statement, Jul 18, 2:00 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
200 PM CDT Sun Jul 18 2021
MSZ019-034-181945-
Washington MS-Sunflower MS-
200 PM CDT Sun Jul 18 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN SUNFLOWER AND
NORTHEASTERN WASHINGTON COUNTIES UNTIL 245 PM CDT...
At 200 PM CDT, Meteorologists were tracking a strong thunderstorm
over Holly Ridge, or near Indianola, moving southeast at 20 mph.
Wind gusts up to 50 mph will be possible with this storm.
This strong thunderstorm will be near...
Indianola around 215 PM CDT.
Inverness around 235 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3340 9045 3327 9066 3352 9089 3353 9087
3353 9076 3359 9076 3362 9070 3361 9069
TIME...MOT...LOC 1900Z 313DEG 19KT 3346 9075
JCThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 7:06 AM CDT | Dense Fog Advisory | JAN | Covington, Forrest, Jefferson Davis, Jones, Lamar, Marion | 114 min |
| Jul 18, 8:07 AM CDT | River Flood Warning | JAN | Madison, Yazoo | 6 days |
| Jul 18, 11:50 AM CDT | Special Weather Statement | JAN | Neshoba, Newton | 40 min |
| Jul 18, 1:04 PM CDT | Special Weather Statement | JAN | Bolivar | 56 min |
| Jul 18, 1:57 PM CDT | Special Weather Statement | JAN | Humphreys | 48 min |
| Jul 18, 2:16 PM CDT | Special Weather Statement | JAN | Leflore, Sunflower | 29 min |
| Jul 18, 2:54 PM CDT | Special Weather Statement | JAN | Carroll, Leflore | 51 min |
| Jul 18, 3:22 PM CDT | Special Weather Statement | JAN | Issaquena | 38 min |
| Jul 18, 4:13 PM CDT | Special Weather Statement | JAN | Montgomery | 47 min |
| Jul 18, 4:47 PM CDT | Special Weather Statement | JAN | Leake | 43 min |
| Jul 18, 6:36 PM CDT | Special Weather Statement | JAN | Neshoba | 24 min |
| Jul 18, 6:38 PM CDT | Special Weather Statement | JAN | Scott | 52 min |
| Jul 18, 2:24 PM CDT | Special Weather Statement | JAN | West Carroll | 51 min |
Nearby
Special Weather Statements in Mississippi, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.